Q. I have body pain and loose stools even after taking medication for vitamin D deficiency. Why?

Answered by
Dr. Divakara P
and medically reviewed by iCliniq medical review team.
Published on Dec 07, 2019 and last reviewed on: Dec 09, 2019

Hello doctor,

I found I am vitamin D deficient for the past five months. My vitamin D3 level was 7.04 (too low). So the doctor prescribed DV 60K once a week for two months and then once in a month. I am having this medicine for three months. I was fine and had no pain. Now already I took 15 pills in a period of three months. Now I am having pain all over the body. Hand pain, joint pain, and lower leg pain, even I took rest but it is still there.

I did blood work. Everything looks fine and within normal range except high cholesterol. My calcium level is good 10.1 mg/dl. I feel tired and fatigued all the time. I got watery stools for the past three months, I know this is not diarrhea. My stool is clear and no WBC in it. My urine is clear. I got a gland on the floor of teeth and a small lymph node in the neck. I completed an antibiotic course for it, but they are not going to its original size.

My question is why am I having pain all the over the body even when I am having a high dose of vitamin D (DV 60K)? My calcium level is good but why I feel bone pain? Why I am having watery stools? I am vitamin D deficient so do I have cancer?

Dr. Divakara P

Diabetology Endocrinology General Medicine Internal Medicine Pain Medicine Pulmonology (Asthma Doctors)
#

Hi,

Welcome to icliniq.com.

See muscle pain or joint pains, watery motions are some of the side effects of vitamin D. These symptoms can also be seen in thyroid problems or diabetes. You have mentioned that your blood reports are fine, but have you been tested for thyroid and diabetes?

No, definitely it is not cancer so relax. My advice to you is to take vitamin D once in two months instead of monthly once. Get exposed to bright sunlight. Repeat vitamin D test after two months.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is it normal for a newborn to pass loose stool during or immediately after breastfeeding?

Query: Hello doctor, My new born baby passes loose stools during breastfeeding or just after breastfeeding for the past three to four days. Sometimes it is very small amount. But he passes stool daily for about 10-15 times. Sometimes it is in the form of foam. Yesterday onwards, I am giving him probiotic....  Read Full »

Can vitamin deficiency cause muscle twitching?

Query: Hi doctor, Before a week, I began having twitches and tingling in both legs from the knee down. For some time now, probably 6 months or more, I also began feeling that my legs were heavy and just general weakness all over, not really muscle weakness. I am also a gastric bypass patient and have a his...  Read Full »

How can loose stools and a lot of gas released from the anus be treated?

Query: Hello doctor, Since last one year, I am having loose stools with a lot of gas released from the anus. Motion is not cleared fully. There is a burning sensation in stomach and somewhere in the intestines. There is a huge rambling in the stomach, especially in the evening hours. The doctor ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.